Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 37, NWS Fort Worth, TX

June 18, 2007Denton County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 18, 2007, 1:28 AM CDT for Denton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 1:28 AM CDT (06:28 UTC)
Expired
Jun 18, 2007, 2:15 AM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 180628
TORFWD
TXC121-180715-
/O.NEW.KFWD.TO.W.0037.070618T0628Z-070618T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
128 AM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 215 AM CDT

* AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR TROPHY CLUB...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  NORTHLAKE AND JUSTIN BY 135 AM CDT...
  FLOWER MOUND AND CORRAL CITY BY 140 AM CDT...
  DOUBLE OAK...BARTONVILLE AND ARGYLE BY 145 AM CDT...
  COPPER CANYON...HIGHLAND VILLAGE AND LEWISVILLE BY 150 AM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE

LAT...LON 3299 9737 3299 9703 3316 9684 3342 9684
      3342 9721

$$
2 follow-up statements
000 
WWUS54 KFWD 180650
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
149 AM CDT MON JUN 18 2007

TXC121-180715-
/O.CON.KFWD.TO.W.0037.000000T0000Z-070618T0715Z/
DENTON TX-
149 AM CDT MON JUN 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR DENTON
COUNTY...

AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
MONITORING A SEVERE THUNDERSTORM WITH THE POTENTIAL TO PRODUCE A 
TORNADO. THE STORM WAS LOCATED NEAR BARTONVILLE...OR NEAR FLOWER 
MOUND...MOVING NORTHEAST AT 20 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  COPPER CANYON AND HIGHLAND VILLAGE BY 155 AM CDT...
  HICKORY CREEK BY 200 AM CDT...
  CORINTH AND LAKE DALLAS BY 205 AM CDT...
  SHADY SHORES...DENTON...LAKEWOOD VILLAGE AND LAKE LEWISVILLE BY 210
  AM CDT...

IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY 
WITH A SECOND STORM MOVING INTO DENTON COUNTY NEAR NORTHLAKE. 
THIS STORM WAS ALSO MOVING NORTHEAST AT 20 MPH.

LAT...LON 3299 9737 3299 9703 3316 9684 3342 9684
      3342 9721

$$
000 
WWUS54 KFWD 180708
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT MON JUN 18 2007

TXC121-180718-
/O.EXP.KFWD.TO.W.0037.000000T0000Z-070618T0715Z/
DENTON TX-
208 AM CDT MON JUN 18 2007

...THE TORNADO WARNING FOR DENTON COUNTY EXPIRES AT 215 AM CDT...

AT 208 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM. ADDITIONAL STORMS ARE 
DEVELOPING IN WESTERN DENTON COUNTY. SHOULD THEY INTENSIFY A SEVERE 
THUNDERSTORM WARNING MAY BE REQUIRED.

LAT...LON 3299 9737 3299 9703 3316 9684 3342 9684
      3342 9721

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 17, 8:46 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 17, 8:46 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT SUN JUN 17 2007

.UPDATE...
846 PM
REMOVING THE HEAVY RAIN WORDING FOR THIS EVENING AND LOWERING POPS
THROUGH 1 AM. ONCE AGAIN NOCTURNAL STORMS SHOULD REGENERATE...SO
HAVE CHANCE THROUGH LIKELY IN EARLY MORNING. FLOOD THREAT REMAINS
SINCE GROUND IS SO SATURATED. 84

&&

.DISCUSSION...
235 PM
SLOW-MOVING...HYBRID MID LVL LOW PUSHING VERNON/WICHITA FALLS AREA...
WITH A SLOW SHIFT TO THE NE OVER OKLAHOMA THROUGH 12-18Z MONDAY
(MONDAY MORNING). LEFT EXIT REGION OF WEAK SUB-TROPICAL 40-60KT
UPPER JET AND 30-40KT LLJ WILL COINCIDE OVER AREAS GENERALLY E/SE OF
THE LOW PRESSURE ALOFT AND FOCUS ISENTROPIC ASCENT LATER TONIGHT
ONCE AGAIN OVER E/NE PORTIONS OF NORTH TEXAS. FFA (FLASH FLOOD
WATCH) EXTENSION FOR THESE AREAS WILL BE ISSUED THROUGH DAYBREAK MON
MORNING...MAINLY ALONG/EAST OF I-35. LOOK FOR THIS PRODUCT SOMETIME
BETWEEN 3-4 PM...BUT GENERAL OUTLINE CAN BE NOTED ON ADVISORY LINE
BELOW THE PRELIM NUMBERS.

SCATTERED SHOWERS/THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE
DAY MONDAY OVER THE NE 1/2 OF NORTH TEXAS...BEFORE SYSTEM DEPARTS
FAR ENOUGH AWAY MON NIGHT/TUES TO ALLOW SUB-TROPICAL UPPER RIDGE
TO AMPLIFY OVER THE AREA AND DIMINISH POPS. THROUGH THIS TIME...TEMPS
WILL BE COOLER THAN CLIMATOLOGY DUE TO CLOUD COVER/RAIN/AND WET
GROUND THROUGH AT LEAST MID WEEK...WITH HEATING BEING LOST ON ENERGY
USED FOR EVAPORATION. WILL STAY A FEW DEGREES BELOW GFS/MENMOS
NUMBERS THROUGH MID WEEK

UPPER RIDGE WILL MAINTAIN ITS HOLD OVER THE REGION THROUGH LATE
WEEK AND NEXT WEEKEND...WITH SOME WEAKNESS OVER E/SE COUNTIES (SE
OF D/FW METRO) FOR SMALL CHANCES OF DIURNAL CONVECTION. WEAK
DISTURBANCE OVER S TX FRI INTO THE WEEKEND SHOULD KEEP BEST RAIN
CHANCES DOWN THAT WAY...WHICH IS A GOOD THING SINCE WE DONT NEED
MORE RAIN ATTM. HOWEVER...WILL CARRY SOME SLIGHT CHANCE WORDING IN
SRN COUNTIES WITH UNCERTAINTY THIS FAR OUT IN THE GAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  86  75  89  75 /  60  40  10  20  10
WACO, TX              71  86  74  90  71 /  50  30  10  20  10
PARIS, TX             70  82  71  89  70 /  70  50  30  30  20
DENTON, TX            71  86  72  90  71 /  60  40  20  20  10
MCKINNEY, TX          70  85  72  89  70 /  70  50  20  20  10
DALLAS, TX            71  86  75  90  76 /  60  40  20  20  10
TERRELL, TX           70  84  73  89  73 /  70  50  20  20  20
CORSICANA, TX         71  85  74  89  72 /  60  40  20  30  20
TEMPLE, TX            72  87  74  91  72 /  40  20  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ116-117-130>132-141>143-156>158-160-162-174-175.

FLASH FLOOD WATCH EXTENDED THROUGH LATE TONIGHT FOR THE FOLLOWING
ZONES: TXZ092-093-103-104 AND
TXZ094-095-105>107-118>123-133>135-144>148-159-161. GENERALLY
ALONG/NE OF A GAINESVILLE...D/FW...WACO...PALESTINE LINE.

&&

/05
Hazardous weather outlook, Jun 17, 11:00 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT SUN JUN 17 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1100 PM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR AREAS EAST OF A
MUENSTER...WALNUT SPRINGS...MCGREGOR LINE. RAINFALL AMOUNTS
UP TO TWO INCHES ARE POSSIBLE FROM INTENSE SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE DAILY MONDAY THROUGH
FRIDAY...MAINLY ACROSS THE EASTERN HALF OF NORTH TEXAS. ANY HEAVY
RAINFALL DURING THE TIME PERIOD COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT FOR THE THREAT
OF FLOODING.

In the hours before

Local storm report, Jun 17, 8:38 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          1 SW COPPERAS COVE      31.11N  97.91W
06/17/2007                   CORYELL            TX   FIRE DEPT/RESCUE

            *** 1 INJ *** 12 MODULAR HOMES DAMAGED ON THE SOUTHWEST
            EDGE OF TOWN. 1 MINOR INJURY...TIME ESTIMATED
Special weather statement, Jun 17, 11:39 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT SUN JUN 17 2007

TXZ118-180515-
TARRANT TX-
1139 PM CDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  TARRANT COUNTY

AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARLINGTON TO 4 MILES
EAST OF BENBROOK...MOVING NORTH AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ARLINGTON...BEDFORD...
BENBROOK...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...EAGLE
MOUNTAIN...EULESS...FOREST HILL...FORT WORTH...GRAPEVINE...HALTOM
CITY...HASLET...HURST...KELLER...LAKE WORTH...LAKESIDE...NORTH
RICHLAND HILLS...PANTEGO...PECAN ACRES...PELICAN BAY...RICHLAND
HILLS...RIVER OAKS...SAGINAW...SANSOM PARK...SOUTHLAKE...WATAUGA...
WESTWORTH AND WHITE SETTLEMENT.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN RAPID FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3264 9702 3266 9754 3300 9754 3299 9703
Local storm report, Jun 18, 12:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     FLASH FLOOD      NORTH RICHLAND HILLS    32.86N  97.22W
06/18/2007                   TARRANT            TX   TRAINED SPOTTER

            WATER OVER THE ROAD ON INTERSTATE 820 BETWEEN RUFE SNOW
            AND HIGHWAY 26.
Local storm report, Jun 18, 12:33 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     FLASH FLOOD      1 S KELLER              32.92N  97.23W
06/18/2007                   TARRANT            TX   TRAINED SPOTTER

            1.5 FOOT OF WATER AT THE HIGHWAY 377 AND BEAR CREEK
            PARKWAY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:06 PM CDTSpecial Weather StatementFWDComanche39 min
Jun 17, 7:13 PM CDTSpecial Weather StatementFWDLampasas32 min
Jun 17, 11:39 PM CDTSpecial Weather StatementFWDTarrant36 min
Jun 17, 11:44 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 18, 12:02 AM CDTSevere Thunderstorm WarningFWDTarrant43 min
Jun 18, 12:15 AM CDTFlash Flood WarningFWDDenton3 hr
Jun 18, 1:35 AM CDTSpecial Weather StatementFWDTarrant25 min
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningFWDTarrant21 min
Jun 18, 2:10 AM CDTSevere Thunderstorm WarningFWDDenton65 min
Jun 18, 2:14 AM CDTFlash Flood WarningFWDCollin3 hr
Jun 18, 2:34 AM CDTFlash Flood WarningFWDGrayson3 hr
Jun 18, 2:36 AM CDTFlash Flood WarningFWDCooke3 hr
Jun 18, 2:44 AM CDTSpecial Weather StatementFWDGrayson61 min
Jun 18, 3:05 AM CDTFlash Flood WarningFWDDenton4 hr
Jun 18, 3:10 AM CDTSevere Thunderstorm WarningFWDDenton80 min
Jun 18, 3:56 AM CDTSpecial Weather StatementFWDCooke34 min
Jun 18, 4:01 AM CDTTornado WarningFWDCooke44 min
Jun 18, 4:40 AM CDTTornado WarningFWDDenton50 min
Jun 18, 4:53 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson67 min
Jun 18, 5:20 AM CDTFlash Flood WarningFWDCooke, Grayson4 hr
Jun 18, 6:18 AM CDTSpecial Weather StatementFWDCooke27 min
Jun 18, 6:23 AM CDTSevere Thunderstorm WarningFWDCooke67 min
Jun 18, 7:00 AM CDTSpecial Weather StatementFWDGrayson30 min
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson66 min
Jun 18, 7:41 AM CDTSpecial Weather StatementFWDMontague34 min
Jun 18, 7:52 AM CDTFlash Flood WarningFWDCollin3 hr
Jun 18, 7:57 AM CDTSpecial Weather StatementFWDFannin33 min
Jun 18, 8:34 AM CDTSpecial Weather StatementFWDFannin26 min
Jun 18, 9:00 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr
Jun 18, 9:24 AM CDTFlash Flood WarningFWDFannin, Hunt3 hr
Jun 18, 11:09 AM CDTFlash Flood WarningFWDHopkins, Rains3 hr
Jun 18, 11:56 AM CDTFlood WatchFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 3 more4 hr
Jun 18, 1:43 PM CDTFlash Flood WarningFWDFannin3 hr
Jun 18, 2:02 PM CDTSpecial Weather StatementFWDGrayson28 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.